Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 435, NWS Raleigh, NC

August 15, 2008Chatham County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 15, 2008, 3:45 PM EDT for Chatham County, Wake County, North Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2008, 3:45 PM EDT (19:45 UTC)
Expired
Aug 15, 2008, 4:10 PM EDT
In force
25 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 3:55 PM EDTTSTM WND DMG5 E Jordan Lake, NCTREES DOWN AT THE INTERSECTION OF HWY 64 AND HEW HILL RD. RADAR ESTIMATED TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 1:18 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 151945
SVRRAH
NCC037-183-152045-
/O.NEW.KRAH.SV.W.0435.080815T1945Z-080815T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 445 PM EDT

* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER JORDAN LAKE...OR OVER PITTSBORO...MOVING
  EAST AT 9 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FEARRINGTON...
  JORDAN LAKE...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3553 7871 3564 7921 3582 7920 3586 7863
TIME...MOT...LOC 1945Z 271DEG 7KT 3573 7909

$$

VINCENT
2 follow-up statements
000 
WWUS52 KRAH 151957
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT FRI AUG 15 2008

NCC037-183-152045-
/O.CON.KRAH.SV.W.0435.000000T0000Z-080815T2045Z/
CHATHAM NC-WAKE NC-
356 PM EDT FRI AUG 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN WAKE AND NORTHEASTERN CHATHAM COUNTIES...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED DIRECTLY 
ALONG HIGHWAY 64...FROM PITTSBORO IN CHATHAM COUNTY EAST TO CARY IN 
WAKE COUNTY.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE TO TWO INCHES 
DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS 
SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF 
LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3553 7871 3564 7921 3582 7920 3586 7863
TIME...MOT...LOC 1956Z 271DEG 38KT 3573 7897

$$

VINCENT
000 
WWUS52 KRAH 152010
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT FRI AUG 15 2008

NCC037-183-152019-
/O.CAN.KRAH.SV.W.0435.000000T0000Z-080815T2045Z/
CHATHAM NC-WAKE NC-
409 PM EDT FRI AUG 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAKE AND
NORTHEASTERN CHATHAM COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE WARNING FOR SOUTHWESTERN WAKE AND 
NORTHEASTERN CHATHAM COUNTIES HAS BEEN CANCELLED. 

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM FOR 
NORTH CENTRAL WAKE COUNTY.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3553 7871 3564 7921 3582 7920 3586 7863
TIME...MOT...LOC 2009Z 271DEG 38KT 3573 7880

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:45 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 15, 2:45 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT FRI AUG 15 2008

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PERSIST ACROSS CENTRAL VIRGINIA
THROUGH CENTRAL NORTH CAROLINA THROUGH TONIGHT... AS A SERIES OF
UPPER LEVEL DISTURBANCES PASSES OVER THE AREA. SLIGHTLY DRIER AIR
WILL WORK INTO THE REGION FROM THE NORTHWEST SATURDAY... ALTHOUGH A
PERSISTENT TROUGH OF LOW PRESSURE WILL KEEP THE WEATHER UNSETTLED...
ESPECIALLY ALONG AND EAST OF INTERSTATE 95... THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 220 PM FRIDAY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM THIS
EVENING ACROSS NORTHERN AND WESTERN SECTIONS OF CENTRAL NC...
INCLUDING THE TRIANGLE AND TRIAD AREAS.

THE COLUMN CONTINUES TO DESTABILIZE THIS AFTERNOON WITH MUCAPES
EXCEEDING 2000 J/KG WITH MLCAPES OF 1000-1500 J/KG. EFFECTIVE BULK
SHEAR IS UP TO 30-35 KTS... SUFFICIENT FOR ORGANIZED STORMS... AND
LOW LEVEL LAPSE RATES HAVE STEEPENED TO 8.5 C/KM WITH GOOD HEATING
SO FAR TODAY ACROSS THE AREA. THESE FAVORABLE THERMODYNAMICS WITH
ADDITIONAL LIFT FROM MID LEVEL PERTURBATIONS AND FORCING IN THE
RIGHT ENTRANCE REGION OF THE UPPER JET SHOULD CONTINUE TO SUPPORT AT
LEAST SCATTERED STORMS THROUGH MID EVENING... WITH DISCRETE CELLS OR
BOWING SEGMENTS TRAVERSING WEST TO EAST ACROSS THE AREA. THE 30+ C
THETA-E DIFFERENCE IN THE LOWEST 300 MB OF THE 12Z GSO SOUNDING AND
THE INCREASING DOWNDRAFT CAPE TO MORE THAN 800 J/KG AT LAST
OBSERVATION WOULD FAVOR DAMAGING WIND AS THE PRIMARY THREAT... BUT
THE MARGINAL MID LEVEL LAPSE RATES OF LESS THAN 5.5 C/KM SHOULD
LIMIT INTENSE ACCELERATIONS IN THE HAIL GROWTH ZONE AND HENCE MAY
KEEP LARGE HAIL OCCURRENCES TO A MINIMUM.

THE SEVERE WEATHER RISK SHOULD SPREAD INTO EASTERN PORTIONS OVER THE
AREA EAST OF I-95 LATE THIS AFTERNOON INTO MID EVENING. THE LATEST
NAM... WHICH HANDLED THE ISOLATED NORTHERN SC STORMS QUITE WELL
EARLY THIS MORNING... DROPS CONVECTION SOUTHEAST OF OUR CWA SHORTLY
AFTER MIDNIGHT... AND THIS LOOKS REASONABLE AS THE COLUMN STARTS TO
STABILIZE WITH THE LOSS OF HEATING. HOWEVER IN THE FAR SOUTHEAST
CWA... WITH THE LIKELIHOOD OF POOLING LOW LEVEL MOISTURE...
CONTINUED HIGH SURFACE DEW POINTS AND PRECIPITABLE WATER... AND THE
LINGERING PRESENCE OF THE UPPER JET RIGHT ENTRANCE REGION... WE MAY
SEE A RISK OF SHOWERS AND ISOLATED STORMS THERE WELL INTO THE NIGHT.
WILL CONTINUE LOW TEMPS ABOVE GUIDANCE... 63-68. -GIH

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
AS OF 230 PM FRIDAY...
SATURDAY...SHORT-TERM MODELS SUGGEST THAT THE DIFFUSE SURFACE TROUGH
AND LOW-LEVEL THETA-E AXIS WILL EXTEND ACROSS THE COASTAL PLAINS
SATURDAY MORNING. THE GFS THEN HINTS THAT THE SURFACE TROUGH
RETROGRADING SLIGHTLY WESTWARD INTO THE SANDHILLS...CENTRAL PIEDMONT
BY THE AFTERNOON AS THE SHORTWAVE ENERGY PIVOTS ACROSS THE
REGION...THROUGH THE BASE OF THE POSITIVELY TILTED MID-LEVEL TROUGH.
MUCH LIKE TODAY...STEEP LOW-LEVEL LAPSE RATES WILL SUPPORT MLCAPE
VALUES OF 1500 TO 2000 JOULES ACROSS THE SOUTH AND SOUTHEAST...WITH
DEEP LAYER CYCLONIC FLOW AROUND 25KTS. AGAIN LIKE TODAY...MID-LEVEL
LAPSE RATES ARE NOT OVERLY IMPRESSIVE...LESS THAN 6 C/KG...ALTHOUGH
THEY INCREASE IN THE WEST LATE IN THE AFTERNOON WITH THE ARRIVAL OF
THE SHORTWAVE DYNAMICS. COULD SEE AN ISOLATED STORM OR TWO REACH
SEVERE LIMITS...SO WILL MENTION THE THREAT OF SEVERE IN THE HWO
MAINLY FROM US 1 EAST. HIGHS IN THE MID TO UPPER 80S.

SATURDAY NIGHT THROUGH MONDAY...
MID-LEVEL SHORTWAVE ENERGY SWINGS EAST OF THE AREA SATURDAY
NIGHT...BUT LEAVES BEHIND MID AND UPPER LEVEL TROUGHINESS OVER THE
AREA THROUGH MONDAY.  THE GFS IS MORE AMPLIFIED WITH THE TROUGH THAN
THE NAM...AND THUS HANGS UP THE SURFACE TROUGH AND ASSOCIATED
MOISTURE FARTHER NORTH FARTHER ALONG THE COASTAL PLAIN REGION...AND
CONSEQUENTLY DEVELOPS CONVECTION ACROSS THE SOUTHEAST ZONES SUNDAY
AFTERNOON WITH MLCAPES AROUND 500 TO 700 J/KG. A WEAK 1016 MB
SURFACE RIDGE ATTEMPTS TO BUILD INTO WESTERN NC...RESULTING IN
SIGNIFICANTLY DRIER AND STABLE CONDITIONS IN THE NORTHWEST PIEDMONT.
WILL ADD AN ISOLATED/SLIGHT CHANCE POP ACROSS THE SOUTHERN TIER FOR
SUNDAY AFTERNOON. HIGHS IN THE LOWER TO MID 80S ACROSS THE PIEDMONT
WITH UPPER 80S IN THE COASTAL PLAIN.

LOW-LEVEL THETA-E AXIS SHIFTS EAST ON MONDAY...IN CONJUNCTION WITH
DAMPENING MID-LEVEL TROUGH AXIS. RAIN CHANCES LOOK TO BE EAST OF THE
AREA...ALONG THE IMMEDIATE COAST. WILL REMOVE SLIGHT CHANCE ACROSS
THE EAST. NEARLY IDENTICAL THICKNESSES TO SUNDAY...BUT LESS IN THE
WAY OF CLOUDS/PRECIP...HIGHS IN THE 85 TO 90. LOWS IN THE LOWER TO
MID 60S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...
AT THE START OF THE PERIOD...ALL ATTENTION WILL TURN SOUTH TOWARDS
THE WESTERN CARIBBEAN/EASTERN COAST OF FLORIDA AS THERE IS STRONG
CONSENSUS AMONG BOTH DYNAMICAL AND HURRICANE MODELS THAT THE
TROPICAL WAVE CURRENTLY OVER PUERTO RICO/DOMINICAN REPUBLIC...WILL
STRENGTHEN INTO A TROPICAL CYCLONE AS IT MAKES A TURN TOWARDS THE
NORTH.

THERE IS NO DOUBT THAT THE TWO CRITICAL FEATURES THAT WILL GREATLY
INFLUENCE THE EVENTUAL TRACK OF THIS TROPICAL ENTITY WILL BE THE
WESTERN EXTENT OF THE BERMUDA HIGH AND THE MID-LEVEL WEAKNESS LEFT
BEHIND THE DEPARTING NE CONUS/SOUTHERN CANADA S/W TROUGH. THE ECMWF
AND GFS ARE UNIQUE WITH ONE ANOTHER WITH THE EVOLUTION OF THESE
FEATURES...AS BOTH FALL WITHIN THE ENVELOPE OF THE VARIOUS HURRICANE
MODEL TRACKS. AS IT ALWAYS THE CASE...STORM INTENSITY REMAINS QUITE
UNCERTAINTY....AS THE SYSTEM WILL GREATLY IMPACTED BY SEVERAL
LANDMASSES AS IT TRACKS THROUGH THE CARIBBEAN...WITH THE POTENTIAL
TO THEN MOVE NORTH...PARALLELING THE WARM WATERS OF THE GULF STREAM.
SO INTENSIFICATION WILL BE A CONCERN. ALL INTERESTS ANYWHERE ACROSS
THE SOUTHEASTERN US WILL NEED TO CONTINUE TO MONITOR THE LATEST
FORECAST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

WILL CONTINUE TREND OF PREVIOUS FORECAST OVER CENTRAL NC...WITH A
DIURNAL TREND IN POPS...WITH SLIGHT CHANCE POPS EARLY TO MID WEEK
INCREASING TO SMALL CHANCE POPS THU AND FRIDAY. TEMPERATURES NEAR
CLIMATOLOGY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 230 PM FRIDAY...

WITH SCATTERED STORMS LIKELY TO AFFECT ALL CENTRAL NC TAF SITES
THROUGH 02Z THIS EVENING... WE ARE LIKELY TO SEE A 1-2 HOUR PERIOD
OF MVFR-IFR CIGS AND VSBYS WITH TYPICAL THUNDERSTORM WINDS... 15 KTS
GUSTING TO 30 KTS... ALTHOUGH AN ISOLATED STORM OR TWO MAY PRODUCE
SEVERE WINDS OVER 50 KTS. AVIATION INTERESTS SHOULD BE ESPECIALLY
ALERT IN AND WELL AROUND STORMS THROUGH THIS EVENING. OTHERWISE...
NOTHING MORE THAN SCATTERED TO BROKEN CLOUDS AOA 5000 FT WILL
PERSIST THROUGH THE EVENING... FOLLOWED BY MVFR VSBYS IN FOG AFTER
08Z TONIGHT. ANY FOG SHOULD DISSIPATE BY 13Z... AND VFR CONDITIONS
WILL PREVAIL INTO EARLY SATURDAY AFTERNOON.

LOOKING BEYOND 18Z SATURDAY... EXPECT ANOTHER CHANCE OF STORMS
SATURDAY AFTERNOON/EVENING... ONLY AN ISOLATED RISK AT INT/GSO/RDU
WITH A BETTER CHANCE AT RWI AND ESPECIALLY FAY. MVFR FOG IS POSSIBLE
SUNDAY MORNING... AND MORE STORMS ARE POSSIBLE AT FAY SUNDAY
AFTERNOON/EVENING. OTHERWISE... VFR CONDITIONS ARE ANTICIPATED. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...HARTFIELD
Hazardous weather outlook, Aug 15, 1:21 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT FRI AUG 15 2008

NCZ028-042-043-077-078-085-086-088-089-161730-
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
121 PM EDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN UPPER LEVEL DISTURBANCE COMBINED WITH A WEAK SURFACE TROUGH
OVER THE WESTERN PIEDMONT WILL SUPPORT SCATTERED THUNDERSTORMS
THIS AFTERNOON AND EVENING. INCREASING LOW LEVEL MOISTURE AND
STRONG DAYTIME HEATING WILL BRING A THREAT OR LARGE HAIL AND
DAMAGING THUNDERSTORM WIND GUSTS WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND
EVENING...MAINLY ALONG AND EAST OF US HWY 1.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ007>011-021>027-038>041-073>076-083-084-161730-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
121 PM EDT FRI AUG 15 2008

...SEVERE THUNDERSTORM WATCH 833 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AN UPPER LEVEL DISTURBANCE COMBINED WITH A WEAK SURFACE TROUGH
OVER THE WESTERN PIEDMONT WILL SUPPORT SCATTERED THUNDERSTORMS
THIS AFTERNOON AND EVENING. INCREASING LOW LEVEL MOISTURE AND
STRONG DAYTIME HEATING WILL BRING A THREAT OR LARGE HAIL AND
DAMAGING THUNDERSTORM WIND GUSTS WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND
EVENING...MAINLY ALONG AND EAST OF US HWY 1.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 2:29 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake46 min
Aug 15, 3:52 PM EDTSevere Thunderstorm WarningRAHWake36 min
Aug 15, 3:53 PM EDTAreal Flood AdvisoryRAHChatham, Wake2 hr
Aug 15, 4:31 PM EDTAreal Flood AdvisoryRAHForsyth104 min
Aug 15, 4:59 PM EDTAreal Flood AdvisoryRAHVance, Warren106 min
Aug 15, 7:59 PM EDTSevere Thunderstorm WarningRAHAnson46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.